Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Omaha, NE

May 3, 2012Fremont County, Page County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 3, 2012, 2:29 AM CDT for Fremont County, Page County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 2:29 AM CDT (07:29 UTC)
Expired
May 3, 2012, 3:00 AM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Fremont County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 2:36 AM CDTHAIL 1.54 E Farragut, IA
May 3, 2:45 AM CDTHAIL 0.88Shenandoah, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 12:50 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2533 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS53 KOAX 030729
SVROAX

IAC071-145-030800-
/O.NEW.KOAX.SV.W.0075.120503T0729Z-120503T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 AM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL FREMONT COUNTY IN  IOWA...
  PAGE COUNTY IN  IOWA...

* UNTIL 300 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP 
  TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR FARRAGUT...OR 25 MILES NORTH OF TARKIO...
  AND MOVING EAST AT 35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SHENANDOAH...ESSEX...COIN...COLLEGE SPRINGS AND YORKTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4059 9504 4069 9548 4090 9538 4090 9504
TIME...MOT...LOC 0725Z 282DEG 31KT 4081 9548 
WIND...HAIL 60MPH 1.50IN

$$

BOUSTEAD
2 follow-up statements
859 
WWUS53 KOAX 030740
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
240 AM CDT THU MAY 3 2012

IAC071-145-030800-
/O.CON.KOAX.SV.W.0075.000000T0000Z-120503T0800Z/
PAGE IA-FREMONT IA-
240 AM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM 
CDT FOR PAGE AND EXTREME EAST CENTRAL FREMONT COUNTIES...

AT 234 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE. THIS 
STORM WAS LOCATED NEAR SHENANDOAH...OR 20 MILES NORTH OF TARKIO...
MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...ESSEX...COIN...COLLEGE SPRINGS AND YORKTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4059 9504 4069 9548 4090 9538 4090 9504
TIME...MOT...LOC 0734Z 290DEG 26KT 4074 9541 
WIND...HAIL <50MPH 1.50IN

$$

BOUSTEAD
565 
WWUS53 KOAX 030800
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
300 AM CDT THU MAY 3 2012

IAC145-071-030810-
/O.EXP.KOAX.SV.W.0075.000000T0000Z-120503T0800Z/
PAGE IA-FREMONT IA-
300 AM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR PAGE AND EXTREME EAST 
CENTRAL FREMONT COUNTIES WILL EXPIRE AT 300 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE 
STILL POSSIBLE WITH THUNDERSTORMS AS THEY MOVE EAST ACROSS PAGE 
COUNTY. THIS IS STILL A STRONG STORM...AND WILL CONTINUED TO BE 
MONITORED FOR STRENGTHENING.

SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 4059 9504 4069 9548 4090 9538 4090 9504
TIME...MOT...LOC 0758Z 282DEG 31KT 4074 9541 

$$

DERGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:23 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 3, 1:23 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
123 AM CDT THU MAY 3 2012

.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK.

SCATTERED THUNDERSTORMS LIKELY AT KLNK THROUGH 09Z AS LINE OF
CONVECTION BECOMES E-W ORIENTED. ALSO AT KOMA THROUGH 08Z.
OCCASIONAL MVFR CIGS POSSIBLE AT ALL THREE SITES THROUGH
14Z THEN VFR FOR REMAINDER OF FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 2 2012/

DISCUSSION...

MAIN FORECAST PROBLEMS TONIGHT ARE CONVECTIVE POTENTIAL AND
SEVERITY. THERE ARE 3 MAIN AREAS FOR CONCERN TONIGHT. THE FIRST
WOULD BE ALONG AN OUTFLOW BOUNDARY FROM LAST NIGHT'S CONVECTION...IN
AN AREA FROM NEAR HEBRON TO SOUTH OF LINCOLN TO WESTERN IOWA.
HOWEVER...AN 18Z SOUNDING REVEALED A CAP THAT HAS TO BE OVERCOME...
AND OVERALL SATELLITE IMAGERY AND VISUAL OBSERVATIONS SUGGESTS
THAT VERTICAL DEVELOPMENT WITHIN THIS CUMULUS FIELD IS
LIMITED...BUT IS AN AREA THAT WE'LL CONTINUE TO MONITOR. THE
SECOND AREA WOULD BE ALONG THE SURFACE TROUGH THAT EXTENDS FROM
NEAR HASTINGS INTO NORTHEAST NEBRASKA. THE DEWPOINT GRADIENT ALONG
THIS FEATURE...COMBINED WITH NEARLY FULL SUNSHINE TODAY HAS
ALLOWED A LINE OF TOWERING CUMULUS CLOUDS TO DEVELOP...AND IT'S
WITHIN THIS AREA THAT SPC IS MONITORING WITH A RECENT MCD THAT
WAS ISSUED. INSTABILITY AND WIND SHEAR WOULD BE SUFFICIENT IN
THIS AREA FOR SEVERE STORMS AND WOULD BE WITHIN THE MODERATE RISK
ENVELOPE GIVEN EFFECTIVE SHEAR AROUND 45 TO 55 KNOTS. ONE CELL
APPEARS TO BE POPPING NEAR CENTRAL CITY...SO WE'LL HAVE TO WATCH
TO SEE IF THIS CAN CONTINUE TO VERTICALLY DEVELOP. AND
FINALLY...THE LAST CONCERN WOULD BE A CONVECTIVE MCS THAT DEVELOPS
ACROSS THE WESTERN HIGH PLAINS THIS EVENING IN RESPONSE TO THE
ADVANCING WAVE FROM THE WEST...THAT WOULD RACE EASTWARD OVERNIGHT
WITH A SUBSTANTIAL WIND THREAT...ALONG WITH HEAVY
RAINFALL...WITHIN AN AXIS ORIENTED NORTH OF INTERSTATE 80. THIS
WOULD MOVE INTO AN AREA THAT RECEIVED THE HEAVY RAINFALL LAST
NIGHT...BUT BECAUSE OF THE FORWARD MOVING PROPAGATION AND NO
TRAINING...ADDITIONAL RAINFALL WOULD PROBABLY NOT CAUSE PROBLEMS.

BEYOND TONIGHT...IF AN MCS DEVELOPS AND ROLLS EASTWARD OVERNIGHT...
THERE COULD BE LINGERING CONVECTION EARLY IN THE MORNING THURSDAY.
THEN THERE SHOULD BE A SEVERAL HOUR PERIOD OF DRY WEATHER...BUT
STORMS COULD REFIRE THURSDAY AFTERNOON...ESPECIALLY ALONG AND
SOUTH OF I80. THE DETAILS BECOME SLIGHTLY DEPENDENT ON HOW FAR
SOUTH THE OVERNIGHT CONVECTION CAN PUSH THE BOUNDARY...BUT
CONVECTION WOULD TEND TO PUSH SOUTH INTO KS/MO BY DAY BREAK FRIDAY.

FRIDAY ACTUALLY MAY BE DRY...WITH AN MCS TO OUR NORTH. HOWEVER
ANOTHER DEVELOPING SURFACE TROUGH IS EXPECTED TO MOVE INTO THE
AREA FRIDAY NIGHT...THUS HAVE ADDED POPS FOR THE NORTHERN HALF OF
THE FORECAST AREA. THIS BOUNDARY THEN APPEARS TO STALL IN SIMILAR
FASHION FROM CENTRAL NEBRASKA THROUGH THE MID MISSOURI VALLEY
REGION. ANOTHER IMPULSE MOVING IN SATURDAY NIGHT SHOULD BRING
ANOTHER ROUND OF THUNDERSTORMS TO THE REGION THAT THEN MOVES
THROUGH THE AREA THE AREA SATURDAY NIGHT...AND COULD LINGER INTO
SUNDAY.

FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK...OVERALL FORECAST
CONFIDENCE IS SOMEWHAT LOW. MODEL DISCREPANCIES BEGIN TO MAGNIFY
AND DETAILS BECOME UNCLEAR. OVERALL...PREFER A DRIER SOLUTION...
ALTHOUGH THE FORECAST MODEL BLENDS INDICATED 20 TO 30 PERCENT
CHANCE THROUGH THE PERIOD.

DEWALD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, May 2, 4:29 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
429 PM CDT WED MAY 2 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
429 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING...
PRIMARILY IN NORTHEAST NEBRASKA...WITH ADDITIONAL STRONG TO SEVERE
STORMS POSSIBLE BY LATE THIS EVENING INTO THE OVERNIGHT HOURS.

STORMS MAY DEVELOP ACROSS NORTHEAST NEBRASKA THROUGH EARLY EVENING
AND COULD QUICKLY BECOME SEVERE GIVEN INSTABILITY AND WIND SHEAR
IN THE ATMOSPHERE. SUPERCELL STORMS WOULD BE POSSIBLE...WITH LARGE
HAIL...DAMAGING WINDS AND AN ISOLATED ISOLATED TORNADO.

STORMS MAY ALSO DEVELOP EARLY THIS EVENING ACROSS WESTERN NEBRASKA...
THEN SPREAD EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT HOURS
INTO EASTERN NEBRASKA AND WESTERN IOWA. THE MAIN THREAT AREA FOR
SEVERE WEATHER WILL BE ALONG AND NORTH OF INTERSTATE 80. LARGE
HAIL AND ESPECIALLY DAMAGING WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS...AND LOCALLY HEAVY RAINFALL ALSO IS POSSIBLE. THE
HEAVY RAIN THREAT WOULD BE IN THE SAME AREA THAT RECEIVED HEAVY
RAINFALL LAST NIGHT.

ADDITIONAL THUNDERSTORMS COULD DEVELOP ALONG AND SOUTH OF INTERSTATE
80 THURSDAY AFTERNOON WHICH ALSO HAVE A SLIGHT RISK OF BECOMING
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS MAY CONTINUE THURSDAY EVENING ALONG
AND SOUTH OF INTERSTATE 80 WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS. MORE THUNDERSTORMS COULD DEVELOP FRIDAY NIGHT...THEN
AGAIN SATURDAY NIGHT AND SUNDAY AS ANOTHER SURFACE TROUGH SETTLES
INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING IN NORTHEAST
NEBRASKA.

DEWALD

In the hours before

Local storm report, May 3, 1:16 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
116 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     TSTM WND GST     ASHLAND                 41.04N 96.37W
05/03/2012  E60 MPH          SAUNDERS           NE   TRAINED SPOTTER

            WINDS ESTIMATED AT UP TO 60 MPH

&&

MILLER
Local storm report, May 3, 1:19 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
119 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     ASHLAND                 41.04N 96.37W
05/03/2012  E60.00 MPH       SAUNDERS           NE   TRAINED SPOTTER

            WINDS ESTIMATED AT UP TO 60 MPH

&&
CORRECTED TIME

MILLER
Local storm report, May 3, 1:43 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
143 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             2 N PAPILLION           41.19N 96.04W
05/03/2012  E0.75 INCH       SARPY              NE   EMERGENCY MNGR

            LAVISTA AREA

0139 AM     HAIL             OMAHA                   41.26N 96.01W
05/03/2012  M0.75 INCH       DOUGLAS            NE   BROADCAST MEDIA

            108TH AND MOCKINGBIRD

&&

MILLER
Special weather statement, May 3, 1:43 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
143 AM CDT THU MAY 3 2012

IAZ069-079-090-NEZ067-030715-
FREMONT IA-MILLS IA-POTTAWATTAMIE IA-CASS NE-
143 AM CDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT...MILLS...
POTTAWATTAMIE AND EASTERN CASS COUNTIES UNTIL 215 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM FORT CALHOUN TO UNION...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF OMAHA TO 37 MILES NORTHWEST OF TARKIO...AND MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COUNCIL BLUFFS...GLENWOOD...MALVERN...TREYNOR...UNDERWOOD...MINDEN...
PACIFIC JUNCTION...CARTER LAKE...TABOR...NEOLA...CRESCENT...SILVER
CITY...THURMAN...HASTINGS...RANDOLPH AND MCCLELLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 20 AND 66.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4088 9544 4080 9584 4114 9589 4117 9587
      4117 9584 4119 9586 4119 9590 4130 9592
      4128 9589 4131 9587 4132 9593 4146 9592
      4149 9596 4150 9542
TIME...MOT...LOC 0642Z 236DEG 38KT 4145 9593 4077 9594

BOUSTEAD
Special weather statement, May 3, 1:46 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
146 AM CDT THU MAY 3 2012

NEZ052-053-067-030715-
CASS NE-DOUGLAS NE-SARPY NE-
146 AM CDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CASS...DOUGLAS AND SARPY
COUNTIES UNTIL 215 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM OMAHA TO OFFUTT AFB TO NEHAWKA...OR ALONG A LINE EXTENDING
FROM 67 MILES EAST OF COLUMBUS TO 78 MILES NORTHWEST OF MARYVILLE
TO 38 MILES EAST OF LINCOLN...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...MILLARD...
PLATTSMOUTH...RALSTON...WEEPING WATER...MURRAY...CEDAR CREEK...
NEHAWKA...CHALCO AND BOYS TOWN.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 440
AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4082 9584 4082 9615 4108 9610 4131 9623
      4139 9594 4136 9593 4135 9596 4132 9590
      4130 9593 4128 9590 4127 9593 4119 9592
      4119 9588 4100 9587 4097 9583
TIME...MOT...LOC 0642Z 243DEG 17KT 4133 9606 4110 9599 4083 9595

BOUSTEAD
Local storm report, May 3, 2:09 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
209 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             LINCOLN                 40.82N 96.69W
05/03/2012  M0.75 INCH       LANCASTER          NE   EMERGENCY MNGR

            AT AIRPARK

1240 AM     HAIL             6 W LINCOLN             40.82N 96.80W
05/03/2012  M0.75 INCH       LANCASTER          NE   EMERGENCY MNGR

            AT EMERALD

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:43 AM CDTSpecial Weather StatementOAXMills, Pottawattamie32 min
May 3, 2:11 AM CDTSevere Thunderstorm WarningOAXFremont, Mills34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.